Alert archive / Illinois / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Chicago, IL
NWS Chicago, IL issued this red flag warning at Apr 10, 2012, 8:34 AM EDT for Benton County, Jasper County, Newton County, Indiana; 8 counties in Illinois. It took effect at Apr 10, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 8:34 AM EDT (12:34 UTC)
- In effect from
- Apr 10, 2012, 12:00 PM EDT
- Expired
- Apr 10, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
Counties Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Livingston County, IL, Will County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS83 KLOT 101234 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 734 AM CDT TUE APR 10 2012 ...DRY CONDITIONS AND GUSTY WINDS AGAIN TODAY... ILZ019>023-032-033-039-INZ010-011-019-102045- /O.UPG.KLOT.FW.A.0005.120410T1600Z-120411T0000Z/ /O.NEW.KLOT.FW.W.0006.120410T1600Z-120411T0000Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- NEWTON-JASPER-BENTON- 734 AM CDT TUE APR 10 2012 /834 AM EDT TUE APR 10 2012/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /NOON EDT/ THIS MORNING TO 7 PM CDT /8 PM EDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR PARTS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN EFFECT FROM 11 AM CDT /NOON EDT/ THIS MORNING TO 7 PM CDT /8 PM EDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA MAINLY SOUTH OF INTERSTATE 80. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT. * IMPACTS...CONDITIONS MAY BECOME FAVORABLE FOR RAPID GROWTH OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
792 WWUS83 KLOT 102056 AAA RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL...UPDATED ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 PM CDT TUE APR 10 2012 ...DRY CONDITIONS AND GUSTY WINDS THROUGH EARLY EVENING... ILZ019>023-032-033-039-INZ010-011-019-110000- /O.CON.KLOT.FW.W.0006.000000T0000Z-120411T0000Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- NEWTON-JASPER-BENTON- 356 PM CDT TUE APR 10 2012 /456 PM EDT TUE APR 10 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR PARTS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA... * AFFECTED AREA...FIRE WEATHER ZONE 010 NEWTON...FIRE WEATHER ZONE 011 JASPER...FIRE WEATHER ZONE 019 LA SALLE...FIRE WEATHER ZONE 019 BENTON...FIRE WEATHER ZONE 020 KENDALL...FIRE WEATHER ZONE 021 GRUNDY...FIRE WEATHER ZONE 022 WILL...FIRE WEATHER ZONE 023 KANKAKEE...FIRE WEATHER ZONE 032 LIVINGSTON... FIRE WEATHER ZONE 033 IROQUOIS AND FIRE WEATHER ZONE 039 FORD. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT. * IMPACTS...CONDITIONS MAY BECOME FAVORABLE FOR RAPID GROWTH OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MRC
595 WWUS83 KLOT 110003 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 703 PM CDT TUE APR 10 2012 ILZ019>023-032-033-039-INZ010-011-019-110115- /O.EXP.KLOT.FW.W.0006.000000T0000Z-120411T0000Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- NEWTON-JASPER-BENTON- 703 PM CDT TUE APR 10 2012 /803 PM EDT TUE APR 10 2012/ ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR PARTS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA... WINDS WILL CONTINUE TO SUBSIDE THIS EVENING. IN ADDITION...RELATIVE HUMIDITY WILL SLOWLY RECOVER FROM VERY DRY CONDITIONS THIS AFTERNOON. THIS TREND IS LIKELY TO CONTINUE THROUGH THE NIGHT...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ BEACHLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at Apr 10, 7:43 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 10, 7:43 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 AM CDT TUE APR 10 2012
.DISCUSSION...
305 AM CDT
THE FORECAST CHALLENGES IN THE SHORT TERM ARE THE CONTINUED DRY
AND BREEZY CONDITIONS TODAY ALONG WITH FREEZING TEMPERATURE
THREATS TONIGHT AND WEDNESDAY NIGHT. THE LONG RANGE PATTERN
BECOMES MORE ACTIVE WITH THUNDER CHANCES THIS WEEKEND AND WILL
BECOME THE MAIN CHALLENGE AS THE WEEK PROGRESSES.
AN EXPANSIVE RETROGRADING UPPER LEVEL LOW IS DRAPED ACROSS QUEBEC
EARLY THIS MORNING. A WAVE EXTENDING WEST FROM THIS NEAR LAKE
WINNIPEG WILL SHIFT SOUTHEAST THROUGH TODAY...BRINGING CONTINUED
COLD AIR ADVECTION AT THE TOP OF THE DAYTIME MIXING LAYER /850-800
MB/. A STRONG NORTHWEST UPPER JET OVER THE AREA IS LEADING THIS
WAVE SOUTH AND AS THIS JET SHIFTS SOUTHEAST IT HAS BEEN DRAGGING
SOME STRATOCU WITH IT ON ITS CYCLONIC SIDE. THIS LOOKS TO EXPAND
INTO NORTHEAST IL AND NORTHWEST IN TODAY...LIKELY MORE SO THIS
AFTERNOON AND EVENING. TEMPERATURES AROUND SEVEN TO TEN DEGREES
BELOW NORMAL ARE EXPECTED...WHICH IS NOT A HUGE DEPARTURE BUT
RELATIVE TO HOW WARM IT HAS BEEN IN THE PAST MONTH IT WILL LIKELY
FEEL IT. IN FACT...TODAYS HIGHS AT ORD AND RFD LOOK TO BE IN THE
TOP THREE COOLEST DAYS OVER THE PAST MONTH...IF NOT THE COOLEST
HIGH SINCE MARCH 9TH.
DEW POINTS STAYED LOW OVERNIGHT INTO EARLY THIS MORNING WITH
PRIMARILY UPPER TEENS AND LOWER 20S AWAY FROM THE MARINE LAYER
INFLUENCE. PARCEL TRAJECTORIES TODAY CONTINUE TO INDICATE FLOW
FROM CENTRAL AND NORTHERN MN WHERE DEW POINTS HAVE BEEN IN THE
LOWER TO MID TEENS. GIVEN PROJECTED MIXING...SEEMS PLAUSIBLE TO
HAVE DEW POINTS INDEED IN THE MID TEENS AND HUMIDITY IN THE 20 TO
30 PERCENT RANGE THIS AFTERNOON. WINDS WILL AGAIN BE OFF TO THE
RACES THIS MORNING WITH THE BOUNDARY LAYER BEING WELL-MIXED JUST A
COUPLE HOURS AFTER SUNRISE. GUSTS OF 30 TO 35 MPH LOOK REASONABLE
FOR AREAS SOUTH OF INTERSTATE 80...WHICH ALSO CORRELATES IN AREA
TO THE LOWEST RELATIVE HUMIDITY FORECAST. SEE THE FIRE WEATHER
DISCUSSION BELOW FOR MORE INFORMATION.
THE AFOREMENTIONED WAVE OVER LAKE WINNIPEG THIS MORNING WILL DROP
SOUTH OVER THE AREA TONIGHT TURNING OUR LOW-LEVEL FLOW MORE TOWARD
DUE NORTH. THIS MAY AID IN SOME LAKE-INDUCED CLOUD COVER INTO
NORTHWEST IN...BUT THE PROJECTED SATURATED LAYER IS FAIRLY THIN.
THE CONTINUED POSSIBILITY OF SOME COLD AIR STRATOCU AND A WELL-
MIXED BOUNDARY LAYER LEADS TO UNCERTAINTY ON JUST HOW LOW
TEMPERATURES WILL GET AND FOR HOW MANY HOURS BELOW FREEZING. SO
HAVE A FREEZE WARNING IN THE WEST FOR TONIGHT WHERE CONFIDENCE IS
THE HIGHEST...AND WHERE CLOUDS ARE EXPECTED HAVE A WATCH AT THIS
TIME. FORECAST READINGS OF 28 OR LOWER FOR A HARD FREEZE ARE NOT
FORECAST TONIGHT AT THIS TIME.
MORE NORTHERLY FLOW ON WEDNESDAY SHOULD HELP TO BRING MORE OF A
MARINE LAYER INTO NORTHWEST INDIANA AND PORTIONS OF NORTHEAST IL.
WHILE IT MAY NOT BE A TRUE LAKE BREEZE...LAKE-INDUCED COOLING
KEEPING READINGS AT OR BELOW 50 DEGREES LOOK TO BE THE CASE FOR
THE LAKE BORDERING COUNTIES. THE PRESSURE GRADIENT BEGINS TO
SLACKEN ON WEDNESDAY AFTERNOON AS THE SURFACE HIGH EXPANDS
SOUTHEAST FROM THE UPPER PLAINS. BY EVENING THIS RIDGE WILL BE
DIRECTLY OVER THE AREA ALLOWING FOR CALM WINDS. GOOD RADIATIONAL
COOLING SHOULD OCCUR...EVEN WITH ONE LAST UPPER LEVEL SHORT WAVE
THAT LOOKS TO BE MOISTURE-STARVED MOVING OVER THE AREA. THIS SETUP
WILL ALLOW WEDNESDAY NIGHT TO LIKELY BE THE COOLEST NIGHT IN THIS
STRETCH FOR MOST COMMUNITIES. HAVE NOT ISSUED A HEADLINE AT THIS
TIME WITH THE FREEZING CONCERNS TONIGHT BEING FIRST. BUT ONE WILL
LIKELY BE NEEDED IN TIME. AT THE VERY LEAST...THE BOUNDARY LAYER
SETUP LOOKS VERY GOOD FOR FROST WEDNESDAY NIGHT IF WE STAY MAINLY
CLEAR.
A MORE AMPLIFIED PATTERN STILL IS ON TRACK TO ESTABLISH ITSELF BY
WEEKS END. TWO MAIN UPPER WAVES LOOK TO MOVE ONTO THE PACIFIC
SHORE LATE THIS WEEK TO ESTABLISH A LONG WAVE TROUGH COVERING MUCH
OF WESTERN NORTH AMERICA. AHEAD OF THIS...A PRONOUNCED SHORT WAVE
WILL MOVE FROM THE DESERT SOUTHWEST WEDNESDAY TO THE UPPER PLAINS
BY THURSDAY AND BEGIN BRINGING THE WARM AIR ADVECTION TOWARD THE
AREA. UPPER LEVEL HEIGHT RISES THOUGH STILL PREVAIL OVER THE OUR
AREA INTO THURSDAY EVENING...AND HAVE SINCE REMOVED MUCH OF THE
POPS WITH THE OVERALL SLOWER MORE AMPLIFIED PATTERN. DEEPER
MOISTURE ADVECTS INTO THE AREA THROUGH FRIDAY AND FRIDAY
NIGHT...WITH ONGOING CYCLOGENESIS ACROSS THE CENTRAL PLAINS. THE
MODELS ARE IN DECENT CONSISTENCY WITH EVOLUTION OF THIS TO THE
NORTHEAST SHIFTING THE COLD FRONT EAST TOWARD THE AREA. THE MODELS
JUST VARY IN SPEED WITH THE EC BEING THE SLOWER AND MORE FAVORED
SOLUTION. AS SUCH...THE TIMING OF THE LOW LIFTING NORTHEAST INTO MN
AND WI IS SATURDAY AFTERNOON AND NIGHT...WITH A STRONG AND
ANOMALOUS LOW-LEVEL JET FORECAST FOR SATURDAY NIGHT. HAVE LIKELY
CHANCES FOR SHOWERS AND STORMS OVER THE WESTERN AND NORTHERN
FORECAST AREA DURING THAT PERIOD.
THE BOUNDARY WILL SHIFT SOUTH AND MAY BE SLOWER THAN THE PRESENTLY
FORECAST SUNDAY ARRIVAL. THE SLOWER THIS BOUNDARY MOVES THROUGH
THE GREATER THE POTENTIAL FOR AN ACTIVE START TO NEXT WEEK AS
WELL DUE TO THE BOUNDARY HANGING UP CLOSER TO THE AREA. WHILE IT
IS STILL SEVERAL DAYS OUT..THE INSTABILITY SHEAR SPECTRUM FAVORING
A CHANCE FOR STRONGER THUNDERSTORMS IS THERE FOR OUR AREA SATURDAY
NIGHT AND SUNDAY.
MTF
&&
.FIRE WEATHER...
430 AM CDT
WHILE TODAY WILL OVERALL HAVE SHALLOWER MIXING AND THUS LOWER
TEMPERATURES AND SLIGHTLY LESS WIND SPEEDS...CRITICAL FIRE WEATHER
CONDITIONS WILL CONTINUE. THIS IS MAINLY DUE TO THE EXCEPTIONALLY
LOW DEW POINTS HERE AND UPSTREAM TO THE NORTHWEST. THIS WILL KEEP
RELATIVE HUMIDITY TO NEAR OR BELOW 25 PERCENT WITH HIGH CONFIDENCE
IN THOSE AREAS SOUTH OF INTERSTATE 80. ALSO AIDING IN THE CRITICAL
CONDITIONS ARE THE LOW FUEL MOISTURE LEVELS. SO WITH THE
CONTINUED CONCERNS...HAVE WENT AHEAD AND ISSUED A FIRE WEATHER
WATCH FOR THIS AFTERNOON ACROSS THE SOUTHERN PART OF THE AREA. IF
MIXING APPEARS SUFFICIENT ENOUGH TO BRING DOWN HIGH SUSTAINED
AND/OR GUSTS THAN PROJECTED...AN UPGRADE TO A RED FLAG WARNING MAY
HAPPEN LATER THIS MORNING. TO THE NORTH...LOWER TEMPERATURES WILL
KEEP RELATIVE HUMIDITY MORE IN THE 25 TO 30 PERCENT RANGE THIS
AFTERNOON.
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* GUSTY NORTHWEST WINDS THROUGH MID/LATE EVENING. CMS
//DISCUSSION...UPDATED 12Z...
WIND SPEEDS/GUSTS REMAIN THE PRIMARY FORECAST CONCERN. WINDS HAD
DIMINISHED UNDER 10KTS FOR A FEW HRS OVERNIGHT BUT ONE MINUTE DATA
SHOWING FREQUENT GUSTS IN THE 16-20 KT RANGE AT TIMES AND AS
SURFACE TEMPS WARM...LOW LEVELS SHOULD QUICKLY MIX DOWN HIGHER
GUSTS IN THE MID 20KT RANGE BY MID MORNING WITH GUSTS 25-30KTS
POSSIBLE THROUGH THE AFTERNOON. WINDS WILL DIMINISH WITH SUNSET
BUT STILL EXPECT SOME GUSTS IN THE EVENING WITH WINDS DIMINISHING
TO 10 KTS OR LESS OVERNIGHT. AS WINDS TURN A BIT MORE NORTH/
NORTHWEST...THERE IS A CHANCE THEY COULD FLOP OVER TO NORTHEAST
THIS EVENING BUT CONFIDENCE IN THIS OCCURRING IS VERY LOW.
HOWEVER...WINDS WILL TURN MORE NORTHERLY WEDNESDAY MORNING AND
THEN NORTHEAST WEDNESDAY AFTERNOON. BKN/OVC CLOUD DECK AROUND 5KFT
SPREADING SOUTHEAST FROM WI ACROSS THE LAKE INTO MI. ADDITIONAL
CLOUDS ACROSS MN/NORTHWEST WI MAY SPREAD ACROSS THE AREA THIS
AFTERNOON WITH SCT/BKN VFR CIGS OF 5KFT POSSIBLE. CMS
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* MEDIUM CONFIDENCE REGARDING WIND SPEEDS/GUSTS. CMS
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
* WEDNESDAY NIGHT AND THURSDAY...VFR.
* FRIDAY...CHANCE OF SHRA. SLIGHT CHANCE OF TSRA.
* SATURDAY AND SUNDAY...CHANCE OF TSRA. POSSIBLE MVFR.
* MONDAY...CHANCE OF SHRA. POSSIBLE MVFR. CMS
&&
.MARINE...
300 AM CDT
STRONG NORTHWEST WINDS WILL CONTINUE ACROSS LAKE MICHIGAN THROUGH
TONIGHT AS LOW PRESSURE OVER SOUTHERN QUEBEC AND NEW ENGLAND
REMAINS NEARLY STATIONARY WHILE A LARGE AREA OF HIGH PRESSURE
EXTENDS FROM WESTERN HUDSON BAY SOUTH INTO THE NORTHERN PLAINS.
THE LOW WILL BEGIN TO WEAKEN AS IT MOVES EAST OVER THE ATLANTIC
WEDNESDAY...WHILE THE HIGH SLOWLY BUILDS EAST ACROSS ONTARIO AND
THE LAKES REGION. NORTHWEST WINDS WILL SLOWLY DIMINISH OVERNIGHT
INTO WEDNESDAY MORNING...AS THEY TURN MORE NORTHERLY. WINDS
DIMINISH RAPIDLY WEDNESDAY NIGHT AS THE HIGH SPREADS ACROSS THE
LAKE. COULD BE A FEW GUSTS TO LOW END GALES OVER THE NORTH END OF
THE LAKE THROUGH THIS EVENING...ESPECIALLY THROUGH THE ISLANDS BUT
NOT EXPECTING GALES TO BECOME PREVAILING OR FREQUENT AT THIS TIME.
THE HIGH WILL MOVE TO THE EAST COAST FRIDAY WITH AN ACTIVE
UNSETTLED PATTERN THIS WEEKEND WITH LOW PRESSURE AREAS MOVING
NORTHEAST ACROSS THE UPPER LAKES REGION AND VARIOUS COLD/WARM
FRONTS IMPACTING THE LAKE. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FREEZE WARNING...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-
ILZ012 UNTIL 9 AM TUESDAY.
FREEZE WARNING...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011-ILZ019-
ILZ021-ILZ032-ILZ039...1 AM WEDNESDAY TO 8 AM WEDNESDAY.
FREEZE WATCH...ILZ005-ILZ006-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022-
ILZ023-ILZ033...1 AM WEDNESDAY TO 8 AM WEDNESDAY.
FIRE WEATHER WATCH...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-
ILZ033-ILZ039...11 AM TUESDAY TO 7 PM TUESDAY.
IN...FREEZE WATCH...INZ001-INZ002-INZ010-INZ011-INZ019...1 AM
WEDNESDAY TO 8 AM WEDNESDAY.
FIRE WEATHER WATCH...INZ010-INZ011-INZ019...11 AM TUESDAY TO 7
PM TUESDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS UNTIL 10 PM WEDNESDAY.
&&Hazardous weather outlook, Apr 10, 5:11 AM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 411 AM CDT TUE APR 10 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 411 AM CDT TUE APR 10 2012 /511 AM EDT TUE APR 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT IN A HEIGHTENED FIRE DANGER LATE THIS MORNING AND AFTERNOON...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 80. SUB FREEZING TEMPERATURES ARE LIKELY LATE TONIGHT OVER PARTS OF THE AREA THAT ARE MAINLY AWAY FROM LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING TEMPERATURES ARE LIKELY WEDNESDAY NIGHT OUTSIDE OF THE IMMEDIATE CHICAGO AREA. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SOME STRONGER STORMS MAY BE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-110930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 411 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH WEDNESDAY EVENING. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS THIS WEEKEND. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-110930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 411 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS MAINLY THE SOUTHERN HALF OF LAKE MICHIGAN THIS WEEKEND. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MTF
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:36 AM EDT | Freeze Watch | LOT | Benton, Jasper, Lake, Newton, Porter | 11 hr |
| Apr 10, 4:36 AM EDT | Freeze Warning | LOT | Benton, Jasper, Lake, Newton, Porter | 28 hr |
| Apr 10, 5:27 AM EDT | Fire Weather Watch | LOT | Benton, Jasper, Newton | 3 hr |
Nearby
Red Flag Warnings in Illinois, 2012Red Flag Warnings in Indiana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.